skip to content

Faculty of Economics

Journal Cover

Galeotti, A. , Goyal, S.

The law of the few

American Economic Review

Vol. 100(4) pp. 1468-1492 (2010)

Abstract: Empirical work shows that a large majority of individuals get most of their information from a very small subset of the group, viz., the influencers; moreover, there exist only minor differences between the observable characteristics of the influencers and the others. We refer to these empirical findings as the Law of the Few. This paper develops a model where players personally acquire information and form connections with others to access their information. Every (robust) equilibrium of this model exhibits the law of the few

JEL Codes: D83, D85, Z13

Author links: Sanjeev Goyal  

Publisher's Link: http://www.aeaweb.org/articles.php?hs=2&fnd=s&doi=10.1257/aer.100.4.1468



Papers and Publications



Recent Publications


Fruehwirth, J., Iyer, S. and Zhang, A. Religion and Depression in Adolescence Journal of Political Economy [2019]

Carvalho, V. M. and Grassi, B. Large Firm Dynamics and the Business Cycle American Economic Review [2019]

Liu, K. Wage Risk and the Value of Job Mobility in Early Employment Careers Journal of Labor Economics [2019]

Vogt, M., Linton, O. Multiscale clustering of nonparametric regression curves Journal of Econometrics [2020]